Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

What are side effects of AKT - 4 medicine ?

Hair fall is the side effect of AKT - 4 medicine? I am a tuberculous patient and taking tablets from last one and half month and suffering from lots of hair fall.. Is this because of the disease or tablet?
Asked On : Mon, 10 Oct 2011
Answers:  3 Views:  3272
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Thanks for visiting HCM.
AKT4 medicine contain isoniazide, rifampicin, ethambutol and pyrazinamide.
None of the four components cause hair loss. And I don't think tubercuosis causes hair fall. Common cause can be fungal infection of the scalp, nutrional abnormality, drug induced like after cancer chemotherapy etc.
In your case it will be better to meet a dermatologist to get the right cause for this. Only ethionamide which is a second line has got a known adverse effect of alopecia or hair loss.

Please don't discontinue your anti-tubercular treatment....
Best wishes
Answered: Wed, 24 Apr 2013
I find this answer helpful
Dermatologist Dr. M.K.Chhaperwal's  Response
If your treatment regime contains Tab Ethionamide only that can cause alopecia, otherwise no other drug for TB, causes hair loss. Take multivitamines along with a healthy diet. Get well soon.
Answered: Tue, 11 Oct 2011
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.Welcome.Your hair fall has no direct relation with tuberculosis and no relation with the medicines.Hair fall may be due to associated anemia,hypoproteinemia or decreased immunity of the body.Take good diet and multivitamins.Good luck.
Answered: Mon, 10 Oct 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor